Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 129, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 1, 2001, 4:10 PM CDT for Burt County, Nebraska; Harrison County, Iowa. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 1, 2001, 4:10 PM CDT (21:10 UTC)
- Expired
- May 1, 2001, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harrison County, IA, Burt County, NE
The radar
The Omaha radar (KOAX), 55 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:15 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 1, 2:15 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 215 PM CDT TUE MAY 1 2001 ALL 12Z MODELS TENDING TO SLOW SOUTHWARD MOVEMENT OF FRONT ACROSS AREA TNGT INTO WED WITH THE AVN AND NGM SLOWER OF MAJOR OPERATIONAL MODELS. BASED ON CURRENT MOVEMENT OF FRONT ALONG WITH OVERALL ETA BETTER TRACK RECORD OF HANDLING OF COLD AIR INTRUSION WILL FOLLOW NCEP LEAD AND LEAN MORE TOWARD ETA COLD FRONTAL POSITION THROUGH AROUND 48 HRS. AS CAP IS BROKEN ANTICIPATE CONVECTION TO DEVELOP BY BY AROUND 20Z TO 21Z ALONG FRONT FROM BETWEEN KODX AND KAUH TO NEAR KSUX. CONVECTION TO GRADUALLY WORK SOUTH DURING THE NIGHT WITH THE FRONT. WILL LIKELY RETAIN SOME POPS N OF FNT BUT LESS RISK SGFNT WX. BESIDES THE THREAT FOR SVR WEATHER ASSOCIATED WITH CDFNT WITH SGFNT CAPE AND SUFFICIENT SHEAR...POTENTIAL WILL ALSO INCREASE FOR AREAS OF HEAVY RAIN DURING NIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA AS LOW LEVEL FLOW TENDS TO VEER WITH INFLUX OF INCREASING LOW LEVEL MOISTURE. TRENDING TOWARD ETA MODEL BELIEVE MAIN POTENTIAL FOR SHWRS AND AND EMBEDDED TSTMS ON WED INTO WED EVE WILL BE MAINLY IN SE NEB INTO SW IA. HOWEVER CHANCE FOR RAIN INCREASING ACROSS ENTIRE AREA AGAIN LATER WED NIGHT INTO THU AS LOW LEVEL MOISTURE INFLUX INCREASES INTO THE SFC BOUNDARY AS IT TRIES TO LIFT NWD. IN ADDITION SWLY UPPER FLOW OVERRUNNING COOL DOME ALONG WITH DISTURBANCES COMING OUT OF UPPER LOW OVER SW U.S. WILL HELP GENERATE GOOD CHANCE FOR RAIN AND EMBEDDED TSTMS. BEYOND 48HRS ETA MAY BE SHIFTING UPPER LOW A BIT FAST AND AVN MODEL TREND BETTER IN EXTENDED PERIODS. EXTENDED LOOKS QUITE UNSETTLED AND WET THROUGH WEEKEND. .OMA...NONE. WIESE g
In the hours before
Special weather statement, May 1, 11:50 AM CDT, 4 hours 20 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-012230- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1150 AM CDT TUE MAY 1 2001 THERE IS A GOOD LIKELIHOOD STORM SPOTTERS WILL BE REQUIRED THIS AFTERNOON AND TONIGHT IN EASTERN NEBRASKA AND SOUTHWEST IOWA. A STRONG COLD FRONT EXTENDING FROM EASTERN SOUTH DAKOTA SOUTH ACROSS NORTHEAST INTO SOUTHWEST NEBRASKA...WILL CONTINUE TO PUSH SOUTHEAST THIS AFTERNOON AND TONIGHT...REACHING FROM NORTHEAST IOWA ACROSS SOUTHEAST NEBRASKA INTO WESTERN KANSAS BY EARLY WEDNESDAY MORNING. THE FRONT WILL BRING A GOOD CHANCE FOR THUNDERSTORMS LATER THIS AFTERNOON INTO TONIGHT AS IT INTERACTS WITH AN UNSTABLE AND MOIST AIR MASS. THE MOST LIKELY TIME FOR THUNDERSTORM FORMATION WILL LIKELY BE AFTER 300 PM CDT. BASED ON THE AMOUNT OF ATMOSPHERIC INSTABILITY AND WIND SHEAR...SOME OF THESE STORMS COULD BE SEVERE. THE MAIN SEVERE RISK APPEARS TO BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY IN AREAS OF EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. HOWEVER A FEW TORNADOES ARE POSSIBLE. IN ADDITION...AS THE FRONT SLOWS...A LOW PRESSURE CENTER IS EXPECTED TO DEVELOP IN WESTERN KANSAS. THIS LOW WILL HELP THE FEED OF LOW LEVEL MOISTURE FOR THE THUNDERSTORMS...AND LOCALLY HEAVY RAINS MAY FALL TONIGHT IN EAST CENTRAL AND SOUTHEAST NEBRASKA INTO SOUTHWEST IOWA. PEOPLE ARdE ADVISED TO MONITOR NOAA WEATHER RADIO AND LOCAL RADIO AND TELEVISION MEDIA OUTLETS FOR WEATHER DEVELOPMENTS THIS AFTERNOON THROUGH TONIGHT. GW
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:00 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 45 min |
| Apr 30, 7:27 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 48 min |
| Apr 30, 7:38 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 37 min |
| Apr 30, 7:44 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 41 min |
| Apr 30, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 32 min |
| Apr 30, 8:15 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy, Saunders | 45 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster | 47 min |
| Apr 30, 8:32 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 43 min |
| Apr 30, 8:42 PM CDT | Tornado Warning | OAX | Burt, Cuming | 33 min |
| Apr 30, 9:00 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy | 45 min |
| Apr 30, 9:09 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 36 min |
| Apr 30, 9:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 29 min |
| Apr 30, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 47 min |
| May 1, 2:57 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 33 min |
| May 1, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 60 min |
| May 1, 6:01 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 29 min |
| May 1, 6:24 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 36 min |
| Apr 30, 8:07 PM CDT | Tornado Warning | OAX | Monona | 23 min |
| Apr 30, 8:28 PM CDT | Tornado Warning | OAX | Monona | 32 min |
| Apr 30, 8:59 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 46 min |
| Apr 30, 9:43 PM CDT | Severe Thunderstorm Warning | OAX | Mills | 47 min |
| May 1, 3:16 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 44 min |
| May 1, 4:00 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 45 min |
| May 1, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 45 min |
| May 1, 5:59 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 61 min |
| May 1, 6:58 PM CDT | Tornado Warning | OAX | Harrison | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.